Jump to content

FrankDorritt: introduction - Frank, in Ontario, Canada


FrankDorritt

Recommended Posts

Hi all.

 

I'm a seasoned pro at taking SSRIs, I guess; I've been on various doses of fluvoxamine for about 30 years. I'd like to stop and fear it isn't possible.

 

I have lived with OCD all my life; and when I began fluvox, it helped remarkably. But all these years later, I wondered if it were like a placebo.

 

So, about two years ago, I consulted with my doctors and decided to taper off. I was on 75mg. It was fairly easy going down to 50; but I kept going down by 5mg/week, only to discover that going down 5mg from 75 and going down 5mg from 50, to 25 is a different matter. Once I got to 25, I got a kind of wild anxiety, with a kind of clear-headed (that's how it felt) thinking that I should attempt suicide -- which of course increased anxiety.

 

I had access to Ativan, but took very little of it. I realize now that I should have taken more, because it was all just bad. I went back to see the doctors, with the result that I quickly went back to 75 and kept going to 150, where I am now. I don't feel much different, now after being stable on 150 for about two years, than I did at 75.

 

I also talked to the doctors about withdrawal, that there are no real studies by which to gauge *exactly* how to do it. My psychiatrist said as much, indicating that studies can't be done since it would be unethical to have trials with people who don't need SSRIs to go on these drugs for a few years and then withdraw. Gee, thanks.

 

So here I am. And what brought me here was that two days ago, I missed 50mg of my 150, very rare for me. I thought, Oh, it'll be fine. And sure enough, the second day, today, my head's all over the place. I'm sure I'll be fine tomorrow, as I've had this experience about four or five times. (Adhering to a pill regimen is easy for me.) But it has returned my awareness to how vulnerable I am. I am thinking, then, that I'd like to attempt a five-year taper.

 

Thoughts?

 

Link to comment
  • ChessieCat changed the title to FrankDorritt: introduction - Frank, in Ontario, Canada
  • Moderator Emeritus

Hi FrankDorritt and welcome to SA,

 

I am really glad that you have found SA.  This site was started in 2011 and many members have been successful in reducing/getting off their psychiatric drug's with the help of the information provided here.  I'm right at the end of my 6 year taper off Pristiq.  I did several long holds.  And I've managed to do it because I found SA after I tried to reduce my Pristiq by 50% and got very bad withdrawal symptoms.

 

I have provided you with a lot of information and it can be overwhelming when we first start reading it.  Please take your time and work through it gradually.

 

On 10/14/2021 at 1:07 PM, FrankDorritt said:

I have lived with OCD all my life

 

It is important that you understand that if you went on a psychiatric drug for a particular reason, you will need to learn and use non drug ways to cope with the original pre-drug condition.  Psychiatric drugs numb us and as the dose is tapered the numbness reduces.  You might find it helpful to find a counsellor to help you manage your OCD.

 

Please create your drug signature, which will appear below every post you make.  This way we can see your entire drug history at a glance.  We need to see details of ALL drugs and supplements, dates and doses for the last 2 years, and anything prior to that, a summary.  Thank you.

 

how-to-summarize-your-drug-history-in-your-signature

 

SA recommends tapering by no more than 10% of the current dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.

 

why-taper-by-10-of-my-dosage

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

Post #1 of this topic explains how to get non standard doses:

 

tips-for-tapering-off-luvox-fluvoxamine

 

The following topic helps to explain why reducing from higher doses might be easier than reducing from a lower dose.  In Post #1 you will see a red heading A Simple Explanation with a quote below it.  I suggest that you read that first.

 

why-taper-sert-transporter-occupancy-studies-show-importance-of-gradual-change-in-plasma-concentration

 

On 10/14/2021 at 1:07 PM, FrankDorritt said:

I also talked to the doctors about withdrawal, that there are no real studies by which to gauge *exactly* how to do it. My psychiatrist said as much, indicating that studies can't be done since it would be unethical to have trials with people who don't need SSRIs to go on these drugs for a few years and then withdraw. Gee, thanks.

 

That is exactly why this site exists.  There are NOT many medical professionals who understand psychiatric drugs, adverse reactions and how to get their patient off their psychiatric drug safely.

 

Please see this topic.  Especially Post #1 and the links therein.  There is a link to a "Stopping Antidepressants" printable from the Royal College of Psychiatrics UK (link #2).  You do NOT need to have the support of a doctor, just a doctor who will continue to provide you with the drug prescription you need.  Some SA members have not told their doctor that they are tapering.

 

how-to-talk-to-a-doctor-about-tapering-and-withdrawal-what-to-expect

 

One tip about tapering.  It is better to taper slowly than to try tapering too quickly.  We have members here who have tried to go too quickly and it has ended up taking longer than if they had gone at a steady rate.  And some of them have ended up changing drugs (and having issues) and/or ended up on more drugs.  Every reduction we make, however slow we go, is lower the drug burden.

 

This is your own Introduction topic, which is the best place to ask questions about your own situation.  You can also journal your progress here.  This way your history will be in one place and you will not need to repeat your story.

 

Please update your drug signature with the date and dose whenever you make a change.

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy